Alert archive / Minnesota / Special Weather Statements in 2025
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Oct 1, 2025, 12:08 PM CDT for Kittson County, Minnesota. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2025, 12:08 PM CDT (17:08 UTC)
- Expired
- Oct 1, 2025, 12:30 PM CDT
- In force
- 22 min
- Issued by
- NWS Grand Forks, ND
- Hail
- 0.88 in
- Wind
- 40
County Kittson County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 158 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 5.1 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
284
WWUS83 KFGF 011708
SPSFGF
Special Weather Statement
National Weather Service Grand Forks ND
1208 PM CDT Wed Oct 1 2025
MNZ004-011730-
Kittson MN-
1208 PM CDT Wed Oct 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN KITTSON COUNTY
THROUGH 1230 PM CDT...
At 1208 PM CDT, Doppler radar was tracking a strong thunderstorm near
Humboldt, or 40 miles north of Grafton, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pembina, St. Vincent, Humboldt, and Noyes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4888 9707 4892 9722 4893 9722 4893 9723
4895 9724 4896 9723 4897 9724 4898 9724
4900 9723 4900 9688
TIME...MOT...LOC 1708Z 208DEG 15KT 4897 9712
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
RaffertyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Oct 1, 10:12 AM CDT, 1 hour 56 minutes earlier. Its key messages:
- Continued unseasonably warm temperatures thru end of the week.
- Chances for rain increase this weekend.
Area forecast discussion, Oct 1, 10:12 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1012 AM CDT Wed Oct 1 2025 .KEY MESSAGES... - Continued unseasonably warm temperatures thru end of the week. - Chances for rain increase this weekend. && .UPDATE... Issued at 1012 AM CDT Wed Oct 1 2025 Thunderstorms continue to move through the northern Red River Valley along warm air advection, weakening as it starts to outrun the elevated instability. Some additional showers starting to move into Barnes county as a weak shortwave approaches, so added isolated mention for this morning and early afternoon. Adjusted POPs for current trends, but overall messaging remains the same with unseasonably warm temperatures continuing. UPDATE Issued at 652 AM CDT Wed Oct 1 2025 Made a few updates since original forecast. Mostly to up pops in the band where storms are tracking .... going likely in that area from NW Griggs thru Nelson to north of Grand Forks. NDAWN station near Pekin over 2 inches of rain as of around 1130 UTC. Taking pops northeast as HRRR shows storm cluster moving northeast toward Roseau area, and as usual HRRR likely dissipates it too son. && .DISCUSSION... Issued at 354 AM CDT Wed Oct 1 2025 ...Synopsis... 500 mb set up currently is an upper low off western British Columbia coast and an upper ridge centered near Chicago with ridge to north of Lake Superior. In between we have southerly flow 500 and 300 mb. There is a weak surface trough with a surface wind shift (sfc-850 mb trough) that is moving slowly east and will move into the area late today and this evening. Out ahead of it though is a 40 kt 850 mb jet which is over central and eastern ND into Manitoba. This 850 mb jet will remain in place thru the morning and then turn southwest and weaken this aftn as surface-850 mb trough moves through. E ND in area of 850 mb warm advection and a couple hundred j/kg elevated CAPE. Weak impulses within the upper level flow are aiding in the development of a small t-storm cluster moving north of Valley City. This will likely continue moving north-northeast thru daybreak. Other showers and perhaps weaker t-storms remain possible other areas as well into the RRV and NW MN thru the morning. This afternoon things settle down but late aftn/eve a slight chance of precip exists over NW MN ahead of surface trough as a ribbon of 500-1000 j/kg MU CAPE is present mainly northern RRV, far NW MN into Manitoba. Warm today, though once again areas of clouds present which in some cases will keep temps from getting as warm as past days. Still though for most highs today similar to Tuesday with low- mid 80s. Thursday will see a break as low level jet and mid level moisture is east of the area, South winds are less too. 850 m b temps actually are about the same as Tues and today so maybe 1-2 degrees higher temps on Thursday due to more sun. Models have gone a slower route with Friday potential front and rain chance and actually has 850 mb temps over 20C into SE ND and potential highs around 90 or upper 80s north to the border. Some slight chances of showers or t-storms occur Friday late and night north fcst area, but depending on front timing and location this may be too far south yet. Saturday will see the cold front slowly slide southeast still in the mid-upper 80s in west central MN with 70s Devils Lake area. For Saturday night into Sunday differences exist due to location of upper level low, trough that will be over the central Rockies and speed/location of where cold front will be. This tied to strength of surface low, which GFS is a bit stronger in and keeps more rain farther west initially Saturday. Either way trends from ensembles suggest main axis of heavier rain potential is a tad northwest of where it was earlier...more from Bismarck area up thru northeast ND and SE Manitoba, far NW Minnesota where NBM showing 20-30 pct chance of 1 inch or more. && .AVIATION /12Z TAFS THROUGH 12Z THURSDAY/... Issued at 652 AM CDT Wed Oct 1 2025 Cluster of showers and thunderstorms west of GFK and new showers near DVL. Impacts though are in between sites at 12z and then lifting gradually northeast thru the morning. Ceilings VFR but vsbys in rain locally IFR and Wind likely variable and gusty near any storm. Outside of that, VFR sky as will have areas of cirrus and mid cloud CU into tonight. Gusty SSE wind today over 25 kts esp northern RRV today. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...Riddle/JR DISCUSSION...Riddle AVIATION...Riddle
Hazardous weather outlook, Oct 1, 4:44 AM CDT, 7 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 444 AM CDT Wed Oct 1 2025 MNZ002-003-006-009-013>017-022>024-027>032-040-NDZ006-007-014-015- 024-039-049-052-053-020945- Norman-Clay-Lake Of The Woods-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Benson-Ramsey-Eddy-Cass-Ransom-Sargent-Richland- 444 AM CDT Wed Oct 1 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Shower and thunderstorm chances increase this weekend. While no severe weather is anticipated, any storm is capable of heavy rain and lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. MNZ001-004-005-007-008-NDZ008-016-026>030-038-054-020945- West Polk-Kittson-Roseau-West Marshall-East Marshall-Pembina- Eastern Walsh-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes- Western Walsh- 444 AM CDT Wed Oct 1 2025 This hazardous weather outlook is for portions of eastern North Dakota and northwest Minnesota. .DAY ONE...Today and Tonight Scattered thunderstorms are possible today, though higher chance is early this morning. Main hazard is lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Shower and thunderstorm chances increase this weekend. While no severe weather is anticipated, any storm is capable of heavy rain and lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today.
In the hours before
Special weather statement, Oct 1, 11:11 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1111 AM CDT Wed Oct 1 2025
MNZ004-NDZ008-011700-
Kittson MN-Pembina ND-
1111 AM CDT Wed Oct 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN KITTSON AND EASTERN
PEMBINA COUNTIES THROUGH NOON CDT...
At 1110 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bowesmont, or 22 miles north of Grafton, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pembina, St. Vincent, Humboldt, Joliette, Northcote, and Bowesmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4863 9725 4869 9742 4900 9723 4883 9694
TIME...MOT...LOC 1610Z 215DEG 17KT 4873 9728
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
JRSpecial weather statement, Oct 1, 12:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1208 PM CDT Wed Oct 1 2025
MNZ004-011730-
Kittson MN-
1208 PM CDT Wed Oct 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN KITTSON COUNTY
THROUGH 1230 PM CDT...
At 1208 PM CDT, Doppler radar was tracking a strong thunderstorm near
Humboldt, or 40 miles north of Grafton, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pembina, St. Vincent, Humboldt, and Noyes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4888 9707 4892 9722 4893 9722 4893 9723
4895 9724 4896 9723 4897 9724 4898 9724
4900 9723 4900 9688
TIME...MOT...LOC 1708Z 208DEG 15KT 4897 9712
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RaffertyThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 4:30 AM CDT | Special Weather Statement | FGF | Griggs, Nelson | 30 min |
| Oct 1, 4:31 AM CDT | Special Weather Statement | FGF | Griggs | 29 min |
| Oct 1, 11:11 AM CDT | Special Weather Statement | FGF | Pembina | 49 min |
Nearby
Special Weather Statements in Minnesota, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.